MAUDE Adverse Event Report: ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS

ICU MEDICAL, INC. JELCO VIAVALVE SAFETY IV CATHETER; CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Catalog Number 326610
Medical Device Problem Code Fluid/Blood Leak (1250)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/15/2026
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.
 
Event or Problem Description
It was reported that during insertion, there was significant blood leaking from the catheter once the needle was retracted and removed from the catheter.The event occurred while in use with patient, and there was no harm or medical intervention required.
 
Additional Manufacturer Narrative
H6: codes were updated.One device was returned for investigation.Complainant returned one used 20g x 1 1/4" viavalve device without sheath and with third party extension set and blister top stock (sku# 326610, lot# 6164529) for analysis.Sample was visually evaluated for potential nonconformances and met product specification requirements for the reported complaint.Review of manufacturing logbooks identified no definitive root cause for the reported complaint.Per instructions for use (ifu), section 5.1, the valve is designed to provide blood control for typical peripheral venous pressure.Venous and arterial pressure that exceed this range may result in blood leakage from the valve.After the needle guard is disconnected, the clinician shall apply digital pressure as needed and attach the i.V.Connector securely.See attached images.In-process, product is evaluated for catheter leakage and seal leakage and visually inspected by operators using statistically valid sampling plans at defined intervals.If any nonconformances are found in process, the product is isolated, non-conformed and immediate corrective action is taken.Inspections and tests are conducted by trained operators using statistically valid sampling plans at defined intervals.Sampling plans are based on random sampling selection and are designed to provide a high level of assurance that the true fraction defective is less than or equal to the established aql level for each quality characteristic.The probable cause of the reported problem unknown.

Brand Name
JELCO VIAVALVE SAFETY IV CATHETER
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,SHORT-TERM LESS THAN 30 DAYS
Manufacturer (Section D)
ICU MEDICAL, INC.
201 west queen st
southington CT 06489
Manufacturer Contact
reed covert
6000 nathan lane north
minneapolis, MN 55442
2247062300
MDR Report Key24283294
Report Number3012307300-2026-01037
Device Sequence Number9862195
Product Code FOZ
UDI-Device Identifier15019517078428
UDI-Public(01)15019517078428(17)271104(10)6164529
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
K160235
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 03/20/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number326610
Device Lot Number6164529
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/19/2026
Supplement Date Received by Manufacturer03/02/2026
Initial Report FDA Received Date02/06/2026
Supplement Report FDA Received Date03/20/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/11/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age54 YR
Patient SexMale
Patient Weight108 KG
Patient EthnicityNon Hispanic
Patient RaceWhite